Alert archive / Alabama / Special Weather Statements in 2021
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Jul 28, 2021, 8:24 PM CDT for Baldwin County, Mobile County, Alabama. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 28, 2021, 8:24 PM CDT (01:24 UTC)
- Expired
- Jul 28, 2021, 9:15 PM CDT
- In force
- 51 min
- Issued by
- NWS Mobile, AL
Counties Baldwin County, AL, Mobile County, AL
The radar
The Mobile radar (KMOB), 25 km from the middle of the area, began a volume at 01:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 1.4 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1983 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 882 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
003
WWUS84 KMOB 290124
SPSMOB
Special Weather Statement
National Weather Service Mobile AL
824 PM CDT Wed Jul 28 2021
ALZ261>266-290215-
Mobile Coastal AL-Baldwin Coastal AL-Baldwin Central AL-
Baldwin Inland AL-Mobile Central AL-Mobile Inland AL-
824 PM CDT Wed Jul 28 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...CENTRAL MOBILE AND SOUTHWESTERN BALDWIN COUNTIES UNTIL 915
PM CDT...
At 823 PM CDT, the strong thunderstorms were located along a line
extending from near Creola to near Spanish Fort to Silverhill, and
moving southwest at 15 mph.
Wind gusts around 40 mph will be possible with these storms.
Locations impacted include...
Midtown Mobile, Prichard, Daphne, Tillmans Corner, Fairhope,
Saraland, Theodore, Chickasaw, Satsuma, Robertsdale, Creola, Point
Clear, Loxley, Chunchula, Magnolia Springs, Stapleton, Axis,
Silverhill, Semmes and I65 And I165.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3033 8816 3088 8839 3102 8807 3098 8789
3056 8768 3034 8776 3041 8782 3038 8784
3044 8792 3071 8791 3070 8792 3075 8792
3066 8793 3072 8801 3077 8800 3068 8803
3075 8804 3074 8805 3038 8811
TIME...MOT...LOC 0123Z 023DEG 15KT 3087 8802 3070 8792 3056 8774
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jul 28, 7:30 PM CDT, 54 minutes earlier.
Area forecast discussion, Jul 28, 7:30 PM CDT, 54 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
730 PM CDT Wed Jul 28 2021
.NEAR TERM UPDATE /Now Through Thursday night/...The forecast
remains on track this evening with no major adjustments needed at
this time. A large cluster of strong storms is ongoing across
south central Alabama and the western Florida Panhandle this
evening. Meanwhile, convection continues to initiate along a
boundary moving northeast across southwest Alabama. These storms
are capable of producing strong, gusty winds up to 40-50mph,
frequent lightning, and heavy rainfall.Convection is expected to
start diminishing later this evening with the loss of daytime
heating and instability. /14
&&
.AVIATION...
00Z issuance...Generally VFR conditions prevail this evening. The
exception will be MVFR to IFR visibilities and ceilings in any of
the scattered to numerous showers and thunderstorms that are
ongoing this evening. Coverage will decrease later tonight,
allowing VFR conditions to persist overnight. Scattered showers
and storms are expected to develop again tomorrow afternoon, but
with slightly less coverage than today. /14
&&
.PREV DISCUSSION... /issued 351 PM CDT Wed Jul 28 2021/
NEAR TERM UPDATE /Now Through Thursday/...Upper level ridging
steadily builds into the region through Thursday as a subtle
shortwave tracks across the far southeastern U.S. this afternoon and
evening. Shower and thunderstorm activity continues to slowly
increase, although not quite to the extent of what had been
expected. Subsidence in the 700 to 500mb layer may have been just
enough to offset most updrafts from becoming well established so
far, although that has not stopped a few more dominant updrafts
nearer the seabreeze over the FL panhandle from becoming established
where storms have percolated and preconditioned the atmosphere.
SBCAPE values are peaking in the 3,000 to 4,500j/kg range these next
few hours. Likewise, MLCAPE has continued to increase to near 2,500
to 3,000j/kg. This will continue to foster strong thunderstorm
updrafts, and with DCAPE values between 700 to 1,000j/kg, strong
downdrafts as well. PWATs remain elevated in the 1.9 to 2.1 inch
range this afternoon, and will help to bolster heavy rainfall
potential in any thunderstorm. Given the aforementioned DCAPE, gusty
winds associated with some stronger wet downbursts may be possible
in any thunderstorm. In addition to the thunderstorm threat, a heat
advisory remains in effect for all inland counties until 6PM CDT for
heat indices approaching and locally exceeding 108 degrees.
Thunderstorm coverage will gradually decrease as we move into
tonight, with some inland areas holding on to isolated to scattered
thunderstorms through the late evening hours. Temperatures are slow
to cool overnight, generally reaching a minimum near daybreak in the
middle to upper 70's.
A hotter and drier day overall is anticipated for Thursday, with
isolated to scattered thunderstorm coverage expected in the
afternoon hours as convective temperatures are reached and/or storms
fire off the seabreeze boundary. Given the more limited coverage and
strengthening ridge overhead, temperatures will likely soar Thursday
into the middle to upper 90's, possibly touching 100 degrees in a
few isolated spots of inland southwestern Alabama. To go along with
this, surface dewpoints remain in the lower to perhaps even middle
70's for most locations generating heat indices in the 106 to 111
range. This will necessitate the issuance of another heat advisory
for Thursday late morning through late afternoon. The heat is
unwavering into the short term period Friday and Saturday, and heat
advisories will once again likely be needed for these days as we
move forward. MM/25
SHORT TERM /Thursday night Through Saturday night/...A strong upper
level ridge stretching southwest over the Mississippi River and
Southeast will shift southwest and weaken as a series of upper level
shortwave troughs move through a mean upper level trough stretching
south along the East Coast. A surface trough stretching southwest
over the Appalachians along a weakly organized surface ridge
stretching west over the Gulf of Mexico remain in place through the
Short Term, with light northwest to northerly low level flow over
the Southeast through the period. A very moist airmass over the
northern Gulf of Mexico coast (with precipitable h20 values over 2"
over the forecast area Thursday evening) shifts south, with
precipitable h20 values dropping into the 1.5"-1.8" range as
northerly flow on the west side of the Appalachian trough becomes
dominant.
The upper ridge stretching southeast over the Southeast will bring
strong upper subsidence to the region, helping to maintain
unseasonably hot high temperatures across the forecast area through
the Short Term. Temperatures topping out in the upper 90s to around
100 are expected Friday and Saturday (low 90s along the coast). Even
with the drop in moisture levels, enough remains across the forecast
area for Heat Indices to top out in the 105 to 112 degree range
Friday and 108 to 113 degree range Saturday. The Heat Advisory for
Thursday has been extended into Friday, and will most likely be
extended to Saturday. Temperatures will bottom out a bit above
seasonal norms, with low to mid 70s expected inland, upper 70s to
near 80 along the coast each night.
Upper level subsidence from the upper ridge will also help to
suppress daytime convection, with isolated to low end scattered PoPs.
Highest chance remains closer to the coast, with a daily seabreeze
moving inland providing the initial oomph to get the daytime showers
and thunderstorms going.
/16
EXTENDED TERM /Sunday Through Wednesday/...Shortwave troughs continue
to move through the mean upper trough along the East Coast, easing
the upper subsidence over the Southeast, with temperatures falling to
below seasonal levels. The increase in upper level instability will
also bring an increase in rain chances in the coming week, when
combined with moisture levels increasing as the surface ridge over
the Gulf becomes dominant. Temperatures in the low o mid 90s on
Sunday drop into the upper 80s to near 90 on Monday and remain there
into mid week. Low temperatures drop into the upper 60s to low 70s
over inland areas of the forecast area, mid to upper 70s along the
coast. Scattered to numerous showers and thunderstorms are expected
each day, with high chances along the coast.
/16
MARINE...Isolated to scattered showers and thunderstorms can be
expected Thursday during the late night into early morning hours,
along with the diurnal shift in wind direction associated with the
land breeze (offshore flow at night) and sea breeze (onshore flow
during the day) circulations. Friday, a more dominant southwesterly
to westerly flow develops, and rain/thunderstorm chances increase
late weekend into next week. Seas remain around 1 to 2 feet through
the period. MM/25
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Heat Advisory from 10 AM to 6 PM CDT Thursday for ALZ051>060-
261>266.
Heat Advisory from 10 AM to 6 PM CDT Friday for ALZ051>060-
261>266.
FL...Heat Advisory from 10 AM to 6 PM CDT Thursday for FLZ201>206.
Heat Advisory from 10 AM to 6 PM CDT Friday for FLZ201>206.
MS...Heat Advisory from 10 AM to 6 PM CDT Thursday for MSZ067-075-076-
078-079.
Heat Advisory from 10 AM to 6 PM CDT Friday for MSZ067-075-076-
078-079.
GM...None.
&&
This product is also available on the web at:
http://weather.gov/mobIn the hours before
Special weather statement, Jul 28, 6:24 PM CDT, 2 hours before
Special Weather Statement
National Weather Service Mobile AL
624 PM CDT Wed Jul 28 2021
ALZ056-059-FLZ201-203-290015-
Conecuh AL-Escambia AL-Escambia Inland FL-Santa Rosa Inland FL-
624 PM CDT Wed Jul 28 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...CENTRAL ESCAMBIA...SOUTHWESTERN CONECUH...NORTHWESTERN
SANTA ROSA AND NORTHWESTERN ESCAMBIA COUNTIES UNTIL 715 PM CDT...
At 624 PM CDT, the strong thunderstorms were located along a line
extending from Castleberry to 4 miles southeast of I65 And AL 113 to
4 miles southwest of Century, and moving west at 10 mph.
Wind gusts around 40 mph will be possible with these storms.
Locations impacted include...
Atmore, Brewton, Century, Flomaton, East Brewton, Castleberry, Jay,
Pollard, Riverview, Bratt, I65 And AL 113 and I65 And AL 21.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3087 8753 3115 8749 3136 8733 3135 8691
3096 8700 3084 8708 3081 8733
TIME...MOT...LOC 2324Z 078DEG 7KT 3129 8704 3115 8728 3092 8732Special weather statement, Jul 28, 6:26 PM CDT, 1 hour 58 minutes before
Special Weather Statement National Weather Service Mobile AL 626 PM CDT Wed Jul 28 2021 ALZ264-290015- Baldwin Central AL- 626 PM CDT Wed Jul 28 2021 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL BALDWIN COUNTY UNTIL 715 PM CDT... At 626 PM CDT, the strong thunderstorm was located over Loxley. This storm was nearly stationary. Half inch hail and wind gusts of 40 to 50 mph will be possible with this storm. Locations impacted include... Robertsdale and Loxley. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3073 8766 3055 8768 3056 8779 3073 8778 TIME...MOT...LOC 2326Z 204DEG 2KT 3065 8772
Special weather statement, Jul 28, 6:54 PM CDT, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Mobile AL
654 PM CDT Wed Jul 28 2021
ALZ055-059-262-FLZ201-203-290045-
Baldwin Inland AL-Monroe AL-Escambia AL-Escambia Inland FL-
Santa Rosa Inland FL-
654 PM CDT Wed Jul 28 2021
...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...SOUTHWESTERN MONROE...NORTH CENTRAL BALDWIN...WESTERN
ESCAMBIA...WEST CENTRAL SANTA ROSA AND NORTHWESTERN ESCAMBIA COUNTIES
UNTIL 745 PM CDT...
At 653 PM CDT, the strong thunderstorms were located along a line
extending from near Uriah to Atmore to 7 miles north of Molino, and
moving southwest at 10 mph.
Half inch hail and wind gusts of 40 to 50 mph will be possible with
these storms.
Locations impacted include...
Atmore, McCullough, Uriah, Bratt, I65 And CR 1, I65 And AL 21 and
Poarch Creek Reservation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3079 8756 3079 8758 3091 8772 3129 8777
3130 8776 3130 8778 3133 8778 3140 8742
3130 8739 3126 8743 3126 8738 3076 8723
3075 8753
TIME...MOT...LOC 2353Z 063DEG 8KT 3134 8752 3104 8751 3083 8728Special weather statement, Jul 28, 7:07 PM CDT, 1 hour 17 minutes before
Special Weather Statement National Weather Service Mobile AL 707 PM CDT Wed Jul 28 2021 ALZ262-264-FLZ201-290045- Baldwin Central AL-Baldwin Inland AL-Escambia Inland FL- 707 PM CDT Wed Jul 28 2021 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL BALDWIN AND WEST CENTRAL ESCAMBIA COUNTIES UNTIL 745 PM CDT... At 707 PM CDT, the strong thunderstorm was located 10 miles east of Stapleton, or 11 miles northeast of Loxley, moving north at 5 mph. Half inch hail and wind gusts of 40 to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of central Baldwin and west central Escambia Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3092 8761 3067 8744 3060 8770 3086 8776 TIME...MOT...LOC 0007Z 186DEG 5KT 3074 8762
Special weather statement, Jul 28, 7:27 PM CDT, 57 minutes before
Special Weather Statement
National Weather Service Mobile AL
727 PM CDT Wed Jul 28 2021
ALZ052-053-261-262-264-266-FLZ201-202-290130-
Clarke AL-Baldwin Coastal AL-Baldwin Central AL-Baldwin Inland AL-
Washington AL-Mobile Inland AL-Escambia Inland FL-
Escambia Coastal FL-
727 PM CDT Wed Jul 28 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...NORTHEASTERN MOBILE...BALDWIN...SOUTHEASTERN WASHINGTON...
SOUTH CENTRAL CLARKE AND WEST CENTRAL ESCAMBIA COUNTIES UNTIL 830 PM
CDT...
At 727 PM CDT, the strong thunderstorms were located along a line
extending from 8 miles east of Calvert to 8 miles northeast of Bay
Minette to 10 miles northeast of Stapleton to 11 miles east of
Robertsdale, and moving southwest at 25 mph.
Wind gusts of 40 to 50 mph will be possible with these storms.
Locations impacted include...
Daphne, Bay Minette, Spanish Fort, Robertsdale, Creola, Loxley,
Stockton, Stapleton, Axis, Calvert, Mount Vernon, Summerdale,
Silverhill, I65 And AL 225 and Movico.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3056 8791 3075 8793 3075 8795 3067 8796
3065 8793 3066 8796 3072 8797 3069 8799
3068 8799 3068 8800 3076 8798 3081 8804
3122 8812 3128 8778 3080 8753 3057 8734
3049 8740 3041 8776
TIME...MOT...LOC 0027Z 062DEG 20KT 3119 8787 3099 8770 3081 8764 3058
8752Special weather statement, Jul 28, 8:24 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
824 PM CDT Wed Jul 28 2021
ALZ261>266-290215-
Mobile Coastal AL-Baldwin Coastal AL-Baldwin Central AL-
Baldwin Inland AL-Mobile Central AL-Mobile Inland AL-
824 PM CDT Wed Jul 28 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...CENTRAL MOBILE AND SOUTHWESTERN BALDWIN COUNTIES UNTIL 915
PM CDT...
At 823 PM CDT, the strong thunderstorms were located along a line
extending from near Creola to near Spanish Fort to Silverhill, and
moving southwest at 15 mph.
Wind gusts around 40 mph will be possible with these storms.
Locations impacted include...
Midtown Mobile, Prichard, Daphne, Tillmans Corner, Fairhope,
Saraland, Theodore, Chickasaw, Satsuma, Robertsdale, Creola, Point
Clear, Loxley, Chunchula, Magnolia Springs, Stapleton, Axis,
Silverhill, Semmes and I65 And I165.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3033 8816 3088 8839 3102 8807 3098 8789
3056 8768 3034 8776 3041 8782 3038 8784
3044 8792 3071 8791 3070 8792 3075 8792
3066 8793 3072 8801 3077 8800 3068 8803
3075 8804 3074 8805 3038 8811
TIME...MOT...LOC 0123Z 023DEG 15KT 3087 8802 3070 8792 3056 8774The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 7:07 PM CDT | Special Weather Statement | MOB | Baldwin | 38 min |
| Jul 28, 7:27 PM CDT | Special Weather Statement | MOB | Baldwin | 63 min |
| Jul 28, 7:43 PM CDT | Special Marine Warning | MOB | 78 min | |
| Jul 28, 8:18 PM CDT | Areal Flood Advisory | MOB | Baldwin | 3 hr |
| Jul 29, 2:54 AM CDT | Excessive Heat Watch | MOB | Baldwin, Mobile, Washington | 11 hr |
| Jul 29, 2:16 PM CDT | Excessive Heat Watch | MOB | Baldwin, Mobile, Washington | 14 hr |
| Jul 29, 2:16 PM CDT | Excessive Heat Warning | MOB | Baldwin, Mobile, Washington | 29 hr |
| Jul 29, 5:26 PM CDT | Special Marine Warning | MOB | 94 min | |
| Jul 29, 5:34 PM CDT | Special Marine Warning | MOB | 86 min | |
| Jul 29, 6:07 PM CDT | Special Marine Warning | MOB | 83 min | |
| Jul 29, 4:57 PM CDT | Special Weather Statement | MOB | Okaloosa | 33 min |
| Jul 29, 5:33 PM CDT | Special Weather Statement | MOB | Santa Rosa | 42 min |
| Jul 29, 6:21 PM CDT | Special Weather Statement | MOB | Escambia, Santa Rosa | 39 min |
| Jul 29, 6:50 PM CDT | Severe Thunderstorm Warning | MOB | Escambia, Santa Rosa | 55 min |
| Jul 29, 2:16 PM CDT | Heat Advisory | MOB | Perry, Stone | 20 hr |
Nearby
Special Weather Statements in Alabama, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.